Jump to content

Incredible 79yo mom in great health..until...3B Wet NSCLC


debbren

Recommended Posts

Hi All,

Just joined and greatful for the insights.

Mom DX on 12/5/07 CXRAY for SOB. Noted to have 3cm tumor in Rt Lung, and adenopothy, and PE.(clot)

12/7/07 CT showed large PE- Heprinized....lung biopsy...hemithorax..resolved.

12/18/07 ..Pet Scan no Mets..

12/26/07 Brain Scan no Mets, Plueral Effusion increasing 1 liter.

12/28/07 First Chemo with just Carbo and Taxol only, Dr. will consider Avastin because I am begging him! Tolerated well

12/31/07 CVP placed, thoracetesis (300cc only) no extra o2 needed now. Mom continues to ride her bike and walk, appetite excellent. Met with a Holistic Nutrutionist. Mom is on lots of good supplements, and greens, and maintains an excellent diet, lots of fruits and veg. Will start Haelon 951 fermented soy product as soon as it arrives this week. Hoping it will help her tap her body's own storehouse of mircles!!

1/14 CVP checked, itchy, tender but ok, no hair loss yet. Some tingling in toes, scalp, blurred vision.

Would love to know more about Avastin experiences from anyone...2 loved ones got amazing results, but reports not so positive....

Link to comment
Share on other sites

Hi, Debbie, welcome to the group! My experience has a lot of similarity to your mom's situation, which you can see as you look through my profile below.

In just the past 2 or 3 days we've had two other new members join with questions on IIIB, either for themselves or for a family member. Although their specific concerns differ from yours, you might gain some insight by reading the messages a number of our long-term members posted in response to their questions. In this same Introduce Yourself forum, look for the topics started by mydaddy (Introduction of myself) and deborahscott34 (Hi all). They should be close to the top of the list. In a few hours you'll be getting your own responses from some of the same been-there-done-that folks and others, but since I'm in Hawaii and still awake I'll get you started.

I'm not personally familiar with Haelon 951, but I've seen it mentioned in the forums recently. There's a lot of controversy on the topic of supplements, and I would only suggest that you check with your mom's oncologist about any specific products that you plan to use. In some cases you might be advised to hold off on a particular supplement a day or two before and/or after a chemo session.

I'm a big fan of Avastin -- received it every 3 weeks for a full year -- 6 cycles (4 months) with Taxol and Carboplatin, then 12 cycles (8 months) Avastin alone. During the Avastin alone period, every side effect that I had experienced from the Taxol/Carbo combination slowly disappeared, and my hair even grew back. The only side effect I could attribute to the Avastin was generally slow healing. A skin abrasion or muscle strain would take several times longer to heal than usual, but that's probably unavoidable since it's related to the drug's method of dealing with the cancer. Last summer my tumor started to show evidence of growing again, so I switched to Tarceva in October. My tumor is still smaller than it was at diagnosis in September 2006, and I'm in better condition overall. No reason your mom can't do just as well or better.

The sore scalp and blurred vision are quite common, and I or others can tell you more about that if you like. But you also mentioned tingling in the toes, so I'd like to caution you that peripheral neuropathy (probably caused by the Taxol) can be quite debilitating if it goes too far. My oncologist asked me about tingling at every appointment while I was on Taxol, and my answer was always no until the 6th cycle, then it came on real bad real fast. Had to use a walker to get around, definitely out of character for me! I tracked him down at his other clinic and he called in a prescription for Neurontin (gabapentin), which fortunately worked very well. I was able to put away the walker within 2 days, though it took several months for the tingling to completely disappear. I still have some numbness, but I had that before I got cancer. Be sure the onc knows about the tingling, and if it's getting painful for your mom to walk, don't let her just tough it out. The onc should be able to switch her to another drug in the taxane family which is effective on the cancer without being so toxic to the long nerves.

You have a good chronological summary in the body of your message. If you can put that in a diagnosis/treatment/test results profile (where just your name is now) and update it periodically, it will automatically attach to your messages and save you a lot of unnecessary typing. Here's how:

Click on My Profile above, scroll down to the Signature block, enter/update your information, scroll down further, ensure Always attach my signature is marked Yes, and click Submit at the very bottom. From now on, your profile will attach to every message you send.

If you also want to attach it to messages you've already sent, go back to EACH of them, click the Edit button (which appears with all of YOUR messages), scroll down and check Attach signature, then Submit.

Best wishes and Aloha to you both,

Ned

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.